Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Aug 28, 2011, 5:06 PM CDT for 6 counties in Florida. It took effect at Aug 29, 2011, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 5:06 PM CDT (22:06 UTC)
- In effect from
- Aug 29, 2011, 11:00 AM CDT
- Expired
- Aug 29, 2011, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518 WWUS82 KTAE 282206 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 606 PM EDT SUN AUG 28 2011 ...RED FLAG WARNING MONDAY AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE FOR LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... .STRONG DAYTIME HEATING WILL COMBINE WITH A RATHER DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY ACROSS PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND MONDAY AFTERNOON. THE RECENT DRY WEATHER WILL ALSO CONTRIBUTE TO HIGH ERC VALUES. FLZ009-011-013-016-017-027-291130- /O.CAN.KTAE.FW.W.0085.000000T0000Z-110829T0000Z/ /O.UPG.KTAE.FW.A.0070.110829T1700Z-110830T0000Z/ /O.NEW.KTAE.FW.W.0086.110829T1700Z-110830T0000Z/ HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-INLAND WAKULLA- 606 PM EDT SUN AUG 28 2011 /506 PM CDT SUN AUG 28 2011/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 009...011...013...016...017 AND 027... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ MONDAY. * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ127-291130- /O.CAN.KTAE.FW.W.0085.000000T0000Z-110829T0000Z/ /O.NEW.KTAE.FW.W.0086.110829T1700Z-110830T0000Z/ COASTAL WAKULLA- 606 PM EDT SUN AUG 28 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY FOR LOW RELATIVE HUMIDITY AND HIGH ERC VALUES FOR FIRE WEATHER ZONE 127... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ MONDAY. * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-010-012-014-015-026-108-112-282315- /O.CAN.KTAE.FW.W.0085.000000T0000Z-110829T0000Z/ /O.CAN.KTAE.FW.A.0070.110829T1700Z-110830T0000Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-INLAND GULF- INLAND FRANKLIN-LIBERTY-SOUTH WALTON-COASTAL BAY- 606 PM EDT SUN AUG 28 2011 /506 PM CDT SUN AUG 28 2011/ ...RED FLAG WARNING HAS ENDED FOR SUNDAY FOR FIRE WEATHER ZONES 007...008...010...012...014...015...026...108 AND 112... ...FIRE WEATHER WATCH IS CANCELLED FOR FOR MONDAY FOR FIRE WEATHER ZONES 007...008...010...012...014...015...026...108 AND 112... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR SUNDAY. THE FIRE WEATHER WATCH FOR MONDAY HAS ALSO BEEN CANCELLED. $$ ALZ065>069-282315- /O.CAN.KTAE.FW.W.0085.000000T0000Z-110829T0000Z/ /O.CAN.KTAE.FW.A.0070.110829T1800Z-110830T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 506 PM CDT SUN AUG 28 2011 ...RED FLAG WARNING IS CANCELLED FOR SUNDAY FOR FIRE WEATHER ZONES 065...066...067...068 AND 069... ...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY FOR FIRE WEATHER ZONES 065...066...067...068 AND 069... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR SUNDAY. THE FIRE WEATHER WATCH FOR MONDAY HAS ALSO BEEN CANCELLED. $$ FLZ018-019-028-029-034-114-115-118-128-282315- /O.CAN.KTAE.FW.W.0085.000000T0000Z-110829T0000Z/ INLAND JEFFERSON-MADISON-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR- 606 PM EDT SUN AUG 28 2011 ...RED FLAG WARNING IS CANCELLED FOR SUNDAY FOR FIRE WEATHER ZONES 018...019...028...029...034...114...115...118 AND 128... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR SUNDAY. $$ FOURNIER
3 follow-up statements
999 WWUS82 KTAE 290842 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EDT MON AUG 29 2011 ...THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY AND ERC VALUES ABOVE 35... .ANOTHER HOT AND DRY DAY UPCOMING ACROSS NORTHWEST FLORIDA. RELATIVE HUMIDITY VALUES WILL FALL BELOW CRITICAL LEVELS FOR THE MAJORITY OF THE AREA...WITH THE EXCEPTION OF THE SOUTHEAST FLORIDA BIG BEND ZONES. BASED ON ERC VALUES...AND DURATIONS OF CRITICAL RELATIVE HUMIDITY...THE CURRENT RED FLAG WARNING WILL NOT BE CHANGED FOR THE INLAND FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND. A SLOW INCREASE IN LOW LEVEL MOISTURE IS EXPECTED INTO TUESDAY...HOWEVER INLAND PORTIONS OF NORTHWEST FLORIDA ARE STILL EXPECTED TO SEE A PERIOD OF CRITICAL RELATIVE HUMIDITY. THE NEW ERC FORECASTS UPCOMING THIS AFTERNOON WILL DETERMINE THE AREAL COVERAGE OF ANY FIRE WEATHER WATCH OR RED FLAG WARNING. FLZ009-011-013-016-017-027-127-300000- /O.EXT.KTAE.FW.W.0086.110829T1600Z-110830T0000Z/ HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-INLAND WAKULLA- COASTAL WAKULLA- 442 AM EDT MON AUG 29 2011 /342 AM CDT MON AUG 29 2011/ ...RED FLAG WARNING NOW IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR FIRE WEATHER ZONES 009...011...013...016...017...027 AND 127... * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES 23 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 14-MROCZKA
816 WWUS82 KTAE 291903 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 PM EDT MON AUG 29 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING COUNTIES IN FLORIDA...HOLMES...JACKSON... CALHOUN...GADSDEN...LEON AND WAKULLA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY ABOVE 35 PERCENT COMBINED WITH HIGH ERC VALUES... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY AFTERNOON FOR INLAND NORTH FLORIDA FROM GADSDEN COUNTY WESTWARD DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION ON TUESDAY...ESPECIALLY ACROSS THE FLORIDA PANHANDLE ALLOWING RED FLAG CONDITIONS TO BE MET THERE. THE AIRMASS WILL SLOWLY BEGIN TO MOISTEN INTO THE MIDDLE OF THE WEEK AS RAIN CHANCES SLOWLY BEGIN TO INCREASE. AFTER TUESDAY...NO ADDITIONAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGHOUT THE WEEK. FLZ009-011-013-016-301130- /O.NEW.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ /O.CON.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ HOLMES-JACKSON-CALHOUN-GADSDEN- 303 PM EDT MON AUG 29 2011 /203 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR HOLMES...JACKSON...CALHOUN...AND GADSDEN COUNTIES... ...RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ TUESDAY FOR HOLMES...JACKSON...CALHOUN AND GADSDEN COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY. * WIND...NORTHWEST 5 TO 10 MPH THIS EVENING...BECOMING SOUTHEAST 5 TO 10 MPH ON TUESDAY. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-010-012-026-301130- /O.NEW.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-LIBERTY- 303 PM EDT MON AUG 29 2011 /203 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR WALTON...WASHINGTON...BAY AND LIBERTY COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY. * WIND...SOUTHEAST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 25 AND 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ017-027-127-300000- /O.CON.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 303 PM EDT MON AUG 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LEON AND WAKULLA COUNTIES... * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES 23 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 38-GODSEY
038 WWUS82 KTAE 300016 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 816 PM EDT MON AUG 29 2011 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY AFTERNOON FOR INLAND NORTH FLORIDA FROM GADSDEN COUNTY WESTWARD DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION ON TUESDAY...ESPECIALLY ACROSS THE FLORIDA PANHANDLE ALLOWING RED FLAG CONDITIONS TO BE MET THERE. THE AIRMASS WILL SLOWLY BEGIN TO MOISTEN INTO THE MIDDLE OF THE WEEK AS RAIN CHANCES SLOWLY BEGIN TO INCREASE. AFTER TUESDAY...NO ADDITIONAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGHOUT THE WEEK. FLZ009-011-013-016-302300- /O.EXP.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ /O.CON.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ HOLMES-JACKSON-CALHOUN-GADSDEN- 816 PM EDT MON AUG 29 2011 /716 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR HOLMES...JACKSON...CALHOUN...AND GADSDEN COUNTIES... ...RED FLAG WARNING HAS EXPIRED FOR HOLMES...JACKSON...CALHOUN... AND GADSDEN COUNTIES... * WIND...SOUTHEAST 5 TO 10 MPH ON TUESDAY. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ017-027-127-300130- /O.EXP.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 816 PM EDT MON AUG 29 2011 ...RED FLAG WARNING HAS EXPIRED FOR LEON AND WAKULLA COUNTIES... $$ FLZ007-008-010-012-026-302300- /O.CON.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-LIBERTY- 816 PM EDT MON AUG 29 2011 /716 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR WALTON...WASHINGTON...BAY AND LIBERTY COUNTIES... * WIND...SOUTHEAST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 25 AND 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ GODSEY/CAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Aug 28, 2:00 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 28, 2:00 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SUN AUG 28 2011
...HOT AND DRY WEATHER TO CONTINUE FOR THE BEGINNING OF THE
WEEK...WITH GRADUALLY INCREASING RAIN CHANCES BY MID WEEK...
.SYNOPSIS...AFTER A MOSTLY CLEAR AND COOL START TO THE DAY WITH LOW
TEMPS RANGING FROM THE LOWER TO MID 60S TO THE N AND W AND THE UPPER
60S TO LOWER 70S TO THE S AND E...PLENTY OF SUNSHINE IS RAPIDLY
WARMING THE SFC ONCE AGAIN. WHILE IT WILL NOT BE QUITE AS HOT AS
SATURDAY (WHERE HIGHS RANGED FROM 98 TO 105 DEGREES)...MAX TEMPS
SHOULD STILL REACH 94 TO 100 DEGREES OVER MANY AREAS THIS AFTERNOON.
SINCE DEWPOINTS SHOULD CONTINUE TO FALL INTO THE 50S AND 60S...
HOWEVER...HEAT INDICES SHOULD REMAIN VERY CLOSE TO THE ACTUAL
TEMPERATURE. OVER THE COASTAL WATERS...WINDS AND SEAS CONTINUE TO
GRADUALLY SUBSIDE IN THE WAKE OF THE DISSIPATING COLD FRONT.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...WITH THE DRY AIR
REMAINING IN PLACE...WE CAN EXPECT ANOTHER MOSTLY CLEAR AND COOL
NIGHT TONIGHT...WITH LOWS RANGING FROM THE MID 60S INLAND TO THE
LOWER 70S NEAR THE COAST. THIS WILL SET THE STAGE FOR YET ANOTHER
MOSTLY SUNNY...HOT AND DRY DAY TO BEGIN THE WORK WEEK ON MONDAY...
WITH HIGH TEMPS STILL REACHING THE MID TO UPPER 90S. BY TUESDAY AND
TUESDAY NIGHT...THE MODEL CONSENSUS (WITH THE NAM MOST AGGRESSIVE)
IS BEGINNING TO SHOW A GRADUAL INFLUX OF DEEP LAYER MOISTURE FROM
THE SOUTHEAST...WHICH SHOULD EVER SO SLOWLY IMPROVE OUR RAIN CHANCES
LATER ON TUESDAY THROUGH WEDNESDAY BY SLOWLY INVIGORATING THE SEA
BREEZE FRONT. HOWEVER...IT APPEARS UNLIKELY THAT POPS WILL RETURN TO
CLIMATOLOGICAL LEVELS IN THE NEAR FUTURE...SINCE THE DOMINANT UPPER
LEVEL RIDGE WILL BEGIN TO NOSE IN FROM THE WEST WHILE THE MOISTURE
IS INCREASING FROM THE SOUTHEAST. THIS SHOULD LIMIT THE TYPICAL
AFTERNOON AND EVENING SEA BREEZE INDUCED SHOWERS AND
THUNDERSTORMS...ESPECIALLY FURTHER TO THE NORTHWEST. AS MENTIONED
YESTERDAY...IF 0.67 INCHES OF RAIN DOES NOT FALL IN TALLAHASSEE
(TLH) BY WEDNESDAY...THEN AUGUST 2011 WILL BECOME THE DRIEST AUGUST
ON RECORD.
&&
.LONG TERM...(WEDNESDAY THROUGH NEXT SUNDAY)...
AT THE START OF THE PERIOD....A SHORT WAVE TROUGH WILL BE WORKING
ITS WAY OFFSHORE THE EASTERN SEA BOARD. A BROAD RIDGE WILL BE LEFT
IN ITS WAKE ACROSS MOST OF THE SOUTHERN U.S. THE RIDGE AXIS WILL
BUILD ACROSS THE MS VALLEY BEGINNING ON WEDNESDAY AS A STRONG
SHORTWAVE PUSHES INTO THE PACIFIC NW. THE RIDGE AXIS WILL BE SHUNTED
EASTWARD THROUGH FRIDAY AS THE UPPER LEVEL ENERGY REACHES THE UPPER
GREAT LAKES. MEANWHILE...ENERGY OVER THE GREAT LAKES TUESDAY EVENING
WILL BE AMPLIFYING A NEW LONG WAVE TROUGH OFF THE NE AND MID
ATLANTIC COAST BY FRIDAY. AT THE SURFACE...A FRONT WILL BE
DISSIPATING OVER THE FORECAST AREA TUESDAY WITH A LARGE HIGH MOVING
OFF THE MID ATLANTIC COAST. THIS WILL SET UP A PERIOD OF LOW LEVEL
EASTERLY FLOW OVER THE NE GULF STATES INTO FRI. THE GFS SHOWS
ANOTHER WEAK TROUGH SETTLING SWD ACROSS DIXIE OVER THE WEEKEND. THIS
FEATURE IS ABSENT IN THE 27/12Z EURO WHICH INSTEAD SHOWS BROAD SE
FLOW SETTING UP BETWEEN THE HIGH AND A TROUGH OVER MEXICO AND TX.
THERE IS IN FACT A BROAD AREA OF LOW PRESSURE INDICATED OVER THE SW
GULF THROUGH MUCH OF THE PERIOD. IT LOOKS AS IF IT WILL NOT BE AS
HOT AND DRY AS RECENT DAYS DURING THE MID TO LATE PART OF THE WEEK.
HOWEVER...WE WILL CONTINUE TO SEE ABOVE NORMAL TEMPS AND BELOW
NORMAL POPS THROUGH THE WEEKEND. THIS PATTERN IS SETTING THE STAGE
FOR AUGUST 2011 TO END AS ONE OF THE HOTTEST AND DRIEST ON RECORD IN
TALLAHASSEE.
&&
.AVIATION...DRY AIR MASS IN MODEST OFFSHORE FLOW WILL MAINTAIN VFR
CONDITIONS FOR ALL SITES WELL INTO TONIGHT. HOWEVER AROUND
DAYBREAK...PATCHY MVFR VSBY MAY DEVELOP UNDER STRONG NOCTURNAL
COOLING AND SLIGHT INCREASE IN LOW LEVEL MOISTURE NEAR. ANOTHER VFR
DAY IS EXPECTED MONDAY.
&&
.MARINE...A WEAK COLD FRONTAL BOUNDARY WHICH PUSHED THROUGH THE
COASTAL WATERS THIS MORNING...WILL DISSIPATE TO THE SOUTH OF THE
MARINE AREA TONIGHT AND MONDAY. WINDS AND SEAS WILL REMAIN LIGHT
THROUGH TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS IN TO THE
NORTHEAST. BY THE MIDDLE OF THE WEEK...A BROAD AREA OF LOW PRESSURE
MOVING INTO THE GULF OF MEXICO FROM THE SOUTHEAST MAY TIGHTEN THE
PRESSURE GRADIENT SOMEWHAT...BUT THE MAGNITUDE OF THE INCREASE IS
UNCERTAIN AT THIS TIME.
&&
.FIRE WEATHER...VERY DRY AIR MASS WILL MAINTAIN RELATIVELY HIGH
MIXING HEIGHTS AND LOW RH INTO THIS EVENING AND AGAIN MONDAY
AFTERNOON. IN ADDITION...SUFFICIENT TRANSPORT WINDS AND DISPERSION
WILL SUPPORT CONTINUED RED FLAG CONDITIONS FOR SOUTHEAST AL AND THE
EASTERN FL PANHANDLE/BIG BEND COUNTIES IN FL THROUGH THIS EVENING.
MONDAY...TRANSPORT WINDS WILL WEAKEN SOMEWHAT AND LESSEN DISPERSIONS
BELOW CRITICAL LEVELS IN FL. ERC IS EXPECTED TO SUPPORT ANOTHER DAY
OF RED FLAG CONDITIONS OVER MUCH OF THE EASTERN FL PANHANDLE TOWARDS
THE BIG BEND REGION MONDAY AFTERNOON...GIVEN THE LOW RH. DESPITE
CRITICAL RH...ERC MAY REMAIN BELOW CRITICAL VALUES IN WALTON
COUNTY...JEFFERSON AND MADISON COUNTIES OF FL...ALTHOUGH THESE
COUNTIES MAY NEED TO BE ADDED TO THE RED FLAG WARNING IN LATER
FORECASTS DEPENDING ON ERC. INCREASING MOISTURE SHOULD LIMIT FIRE
WEATHER CONCERNS STARTING TUESDAY AS RH CREEPS ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 97 69 97 74 / 00 10 05 20 20
PANAMA CITY 73 95 73 93 75 / 00 10 05 20 10
DOTHAN 65 96 65 97 72 / 00 05 05 10 10
ALBANY 66 96 68 97 73 / 00 10 05 20 10
VALDOSTA 67 100 69 99 73 / 00 10 05 20 20
CROSS CITY 71 94 72 94 72 / 05 10 10 30 20
APALACHICOLA 73 93 74 92 76 / 00 10 05 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...NONE.
FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...COASTAL BAY...
COASTAL FRANKLIN...COASTAL GULF...COASTAL JEFFERSON...
COASTAL TAYLOR...COASTAL WAKULLA...GADSDEN...HOLMES...
INLAND BAY...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF...
INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...
SOUTH WALTON...WASHINGTON.
RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/
MONDAY FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
HOLMES...INLAND BAY...INLAND FRANKLIN...INLAND GULF...
INLAND WAKULLA...JACKSON...LEON...LIBERTY...WASHINGTON.
GM...NONE.
&&
AVIATION/FIRE WX...EVANS
PUBLIC/MARINE...GOULD
LONG TERM..WOOLHazardous weather outlook, Aug 28, 4:32 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT SUN AUG 28 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 532 AM EDT SUN AUG 28 2011 /432 AM CDT SUN AUG 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT AND DRY DAY ON TAP FOR THE FORECAST AREA WITH TEMPERATURES REACHING THE MIDDLE AND UPPER 90S FOR MOST AREAS THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCES FOR WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS WILL RETURN TO THE FORECAST TUESDAY. HOWEVER...RAIN CHANCES LOOK TO REMAIN AT OR BELOW CLIMATOLOGY THROUGH THE END OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:27 AM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 13 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.